← All DHA PHARMACIST Flashcard Decks

Patient Counselling Flashcards

6 cards from real DHA PHARMACIST practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Patient Counselling flashcards as text
  1. A patient on long-term corticosteroids asks if they can suddenly stop their medication. What is the pharmacist's response?

    Answer: No: abrupt cessation risks adrenal crisis due to HPA axis suppression; the dose must be tapered under medical supervision

    Long-term corticosteroids suppress the hypothalamic-pituitary-adrenal (HPA) axis; abrupt withdrawal can cause adrenal insufficiency and life-threatening adrenal crisis requiring gradual dose tapering.

  2. What should a pharmacist counsel a patient about regarding the storage of insulin at home?

    Answer: Unopened insulin should be refrigerated (2–8°C); once opened, it can be kept at room temperature (below 25°C) for up to 28–30 days

    Refrigerating unopened insulin maintains full potency until the expiry date; in-use insulin vials or pens kept at room temperature below 25°C remain stable for 28–30 days without the discomfort of cold injections.

  3. A pharmacist notices a patient is picking up opioid prescriptions at multiple pharmacies (doctor shopping). What is the required action in the UAE?

    Answer: Refuse to dispense, document the behaviour, and report it to DHA and/or MOHAP as per regulatory guidelines

    Doctor shopping for controlled substances is illegal in the UAE; pharmacists are required to refuse dispensing and report the behaviour to DHA or MOHAP to prevent drug misuse and comply with regulatory obligations.

  4. When should a patient using a nasal corticosteroid spray (e.g., fluticasone) expect to see full therapeutic benefit?

    Answer: Full effect may take 1–2 weeks of regular use; the patient should not discontinue early if not immediately effective

    Nasal corticosteroids require 1–2 weeks of regular daily use to achieve full anti-inflammatory effect; patients must be counselled to continue use even if initial relief seems insufficient.

  5. A UAE patient asks whether it is safe to take a herbal supplement (e.g., St John's Wort) with their antidepressant. What is the key concern?

    Answer: St John's Wort induces CYP enzymes and may also cause serotonin syndrome when combined with antidepressants; it must be avoided without medical advice

    St John's Wort is a potent CYP enzyme inducer that can reduce antidepressant levels; combined with SSRIs/SNRIs, it also increases serotonin syndrome risk—patients must consult their doctor before use.

  6. Why is medication adherence counselling especially important for UAE patients with hypertension?

    Answer: Hypertension is largely asymptomatic, so patients often stop medication when they feel well, increasing risk of stroke and heart attack

    Because hypertension usually causes no symptoms, patients mistakenly believe they are cured when feeling well and stop medications, dramatically increasing cardiovascular risk that requires strong adherence counselling.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. dha.gov.ae — Retake policy, score release, score validity · verified Oct 2026
  2. services.dha.gov.ae — Test delivery, fees, exam format, passing score, eligibility · verified Oct 2026